Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Paducah, KY

March 15, 2025Massac County, Illinois; 5 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2025, 2:15 AM CDT for Massac County, Illinois; 5 counties in Kentucky. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 2:15 AM CDT (07:15 UTC)
Expired
Mar 15, 2025, 3:00 AM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Massac County, IL, Ballard County, KY, Carlisle County, KY, Graves County, KY, Livingston County, KY, McCracken County, KY

The radar

The Paducah radar (KPAH), 4 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 2:25 AM CDTTSTM WND DMG2 Wsw Lone Oak, KYTrees down at N Gum Springs Road and Lovelaceville Road.
Mar 15, 2:25 AM CDTTSTM WND DMG4 Nw Lone Oak, KYSeveral large tree limbs down and one tree uprooted just north of Highway 60 on Maxon Road.
Mar 15, 2:28 AM CDTTSTM WND DMGPaducah, KYTree down blocking the road on North Friendship and Guyline road.
Mar 15, 2:31 AM CDTTSTM WND DMG1 W Shady Grove, ILTree down on house in Brookport. Line damage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:34 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WUUS53 KPAH 150715
SVRPAH
ILC127-KYC007-039-083-139-145-150800-
/O.NEW.KPAH.SV.W.0021.250315T0715Z-250315T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
215 AM CDT Sat Mar 15 2025

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Central Massac County in southern Illinois...
  Southwestern Livingston County in western Kentucky...
  Northeastern Carlisle County in western Kentucky...
  Southern Ballard County in western Kentucky...
  McCracken County in western Kentucky...
  Northwestern Graves County in western Kentucky...

* Until 300 AM CDT.

* At 215 AM CDT, a severe thunderstorm was located near
  Lovelaceville, or near Bardwell, moving northeast at 70 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Lowes, La Center, Barkley Regional Airport, Blandville, Barlow,
  Kevil, Lone Oak, Metropolis, Paducah, West Paducah, Brookport,
  Lovelaceville, Ledbetter, and Reidland.

This includes the following highways...
 Interstate 24 in Kentucky between Mile Markers 1 and 12.
 Interstate 24 in Illinois between Mile Markers 31 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CDT for southern
Illinois...and western Kentucky.

&&

LAT...LON 3701 8912 3727 8870 3708 8849 3707 8849
      3707 8848 3681 8880
TIME...MOT...LOC 0715Z 232DEG 60KT 3694 8892 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:52 AM CDT, 1 hour 23 minutes earlier. Its key messages:

  • A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
  • All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
  • Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

- A Wind Advisory remains in effect through 4 AM for gusts of
  40-50 mph.

- All modes of significant severe weather are expected with tonight's
  storms, large hail (2+ inches), damaging winds of 70-80+ mph,
  and significant tornadoes (EF2+).

- Saturday maintains a severe threat during the morning into the
  early afternoon. All modes of severe remain possible. This is
  mainly across western KY and southwest IN.

&&

.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025

A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.

Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.

How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.

Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025

A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
     080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
     087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
     INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.

&&

DISCUSSION...SHAWKEY
AVIATION...DRS
Hazardous weather outlook, Mar 14, 4:48 PM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 PM CDT Fri Mar 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Strong gusty winds of 40 to 50 mph are forecast this afternoon
and evening. Refer to the Wind Advisory for additional details.

Widespread thunderstorms are expected this evening into tonight
with the potential for significant severe weather. Hazards
include damaging winds in excess of 70 mph, tornadoes, and large
hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms are possible on Saturday, some of which
may be severe with damaging winds, large hail, and a few
tornadoes. This threat is primarily across west Kentucky and
southwest Indiana. Heavy rainfall may lead to flash flooding
across west Kentucky on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters please report any severe weather or damage to the
National Weather Service or local authorities.

In the hours before

Local storm report, Mar 15, 12:48 AM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1248 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tornado          2 N Colp                37.83N 89.08W
03/15/2025                   Williamson         IL   Fire Dept/Rescue

            Tornado reported north of Carterville.

&&

DWS
Local storm report, Mar 15, 12:50 AM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1250 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     Tstm Wnd Dmg     8 W Pinckneyville       38.08N 89.53W
03/15/2025                   Perry              IL   Emergency Mngr

            Power poles reported down on Highway 154.
            Time estimated from radar.

&&

DWS
Local storm report, Mar 15, 1:45 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
145 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     Hail             1 E Howardville         36.57N 89.58W
03/15/2025  E1.50 Inch       New Madrid         MO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, Mar 15, 1:58 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
158 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     Tornado          4 SSE New Burnside      37.53N 88.75W
03/15/2025                   Johnson            IL   Trained Spotter

            Severe damage to a home on Gilead Church
            Road. No injuries.

&&

KEC
Local storm report, Mar 15, 2:14 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
214 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     Hail             Harrisburg              37.74N 88.55W
03/15/2025  M1.75 Inch       Saline             IL   Public

&&

KEC
Local storm report, Mar 15, 2:15 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
215 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Columbus                36.76N 89.10W
03/15/2025  M1.00 Inch       Hickman            KY   Fire Dept/Rescue

&&

KEC

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHJackson39 min
Mar 14, 11:24 PM CDTTornado WarningPAHJackson51 min
Mar 14, 11:38 PM CDTTornado Warning Tornado observedConsiderable damage threatPAHJackson, Union52 min
Mar 14, 11:59 PM CDTTornado WarningPAHFranklin, Jackson, Perry, Williamson46 min
Mar 15, 12:09 AM CDTTornado WarningPAHFranklin, Jackson, Williamson51 min
Mar 15, 12:09 AM CDTTornado WarningPAHAlexander, Pulaski51 min
Mar 15, 12:12 AM CDTTornado WarningPAHAlexander, Union48 min
Mar 15, 12:21 AM CDTTornado WarningPAHFranklin, Jefferson, Perry27 min
Mar 15, 12:32 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Jackson, Johnson, Union, Williamson43 min
Mar 15, 12:42 AM CDTTornado WarningPAHAlexander, Pulaski33 min
Mar 15, 12:44 AM CDTTornado WarningPAHFranklin, Hamilton, Jefferson46 min
Mar 15, 12:58 AM CDTTornado WarningPAHJohnson, Pulaski, Union32 min
Mar 15, 1:12 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Pulaski48 min
Mar 15, 1:18 AM CDTSevere Thunderstorm WarningPAHEdwards, Hamilton, Wabash, Wayne, White57 min
Mar 15, 1:18 AM CDTTornado WarningPAHAlexander, Pulaski27 min
Mar 15, 1:26 AM CDTTornado Warning Considerable damage threatPAHGallatin, Hardin, Johnson, Pope, Saline, Williamson49 min
Mar 15, 1:33 AM CDTTornado WarningPAHJohnson, Massac, Pope, Pulaski42 min
Mar 15, 1:35 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Pulaski26 min
Mar 15, 1:35 AM CDTTornado WarningPAHEdwards, Wabash, Wayne40 min
Mar 15, 1:46 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHAlexander, Pulaski16 min
Mar 15, 1:53 AM CDTTornado Warning Tornado observedConsiderable damage threatPAHGallatin, Saline, White52 min
Mar 15, 2:05 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHGallatin, Hardin, Johnson, Massac, Pope40 min
Mar 15, 2:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander31 min
Mar 15, 2:20 AM CDTTornado WarningPAHWhite40 min
Mar 15, 2:33 AM CDTSevere Thunderstorm WarningPAHGallatin, Hardin42 min
Mar 15, 2:36 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHGallatin, Hardin, Massac, Pope39 min
Mar 15, 2:47 AM CDTSevere Thunderstorm WarningPAHWhite43 min
Mar 15, 3:15 AM CDTSevere Thunderstorm WarningPAHMassac, Pope45 min
Mar 15, 10:27 AM CDTSpecial Weather StatementPAHMassac48 min
Mar 15, 10:30 AM CDTSpecial Weather StatementPAHMassac45 min
Mar 15, 10:33 AM CDTSevere Thunderstorm WarningPAHMassac, Pope17 min
Mar 15, 1:06 AM CDTTornado WarningPAHFulton39 min
Mar 15, 1:36 AM CDTTornado WarningPAHFulton, Hickman24 min
Mar 15, 1:53 AM CDTTornado WarningPAHCarlisle, Fulton, Hickman52 min
Mar 15, 2:24 AM CDTTornado WarningPAHCarlisle, Graves, Hickman, McCracken, Marshall33 min
Mar 15, 2:55 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Crittenden, Graves, Livingston, Lyon, McCracken and 1 more50 min
Mar 15, 2:56 AM CDTSevere Thunderstorm WarningPAHCarlisle, Graves, Hickman, McCracken34 min
Mar 15, 3:06 AM CDTTornado WarningPAHCaldwell, Crittenden, Livingston, Lyon24 min
Mar 15, 3:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 2 more47 min
Mar 15, 3:26 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess49 min
Mar 15, 3:39 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon39 min
Mar 15, 3:48 AM CDTTornado WarningPAHHopkins, McLean, Webster27 min
Mar 15, 3:58 AM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Lyon11 min
Mar 15, 4:03 AM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean, Webster42 min
Mar 15, 4:07 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Henderson, Hopkins, Webster38 min
Mar 15, 4:28 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess, Henderson, McLean47 min
Mar 15, 4:37 AM CDTSevere Thunderstorm WarningPAHDaviess38 min
Mar 15, 4:43 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHDaviess32 min
Mar 15, 4:49 AM CDTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Webster41 min
Mar 15, 5:12 AM CDTSevere Thunderstorm WarningPAHDaviess33 min
Mar 15, 5:18 AM CDTSevere Thunderstorm WarningPAHDaviess, McLean42 min
Mar 15, 10:01 AM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman24 min
Mar 15, 11:57 AM CDTRiver Flood WarningPAHMuhlenberg8 days
Mar 15, 5:58 PM CDTSpecial Weather StatementPAHTodd62 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.